Nebraska, 2011

Hail and Damaging Winds in Nebraska, August 7, 2011

August 7, 2011 · NWS LBF · 21 events in 8 counties and zones

h. winds across portions of Keith and Lincoln counties.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$132,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

During the afternoon hours on August 7th, a thunderstorm developed over southwest Nebraska, which produced half dollar size hail and 60 m.p.h. winds across portions of Keith and Lincoln counties. In the evening, storms that had originated over southern South Dakota moved into northern Nebraska and produced hail up to baseball size and widespread winds of 60 m.p.h. to 80 m.p.h.. These severe winds lasted up to an hour in some locations. Numerous power outages were reported including the communities of Newport (Rock County), Springview (Keya Paha County), Long Pine (Brown County), and Bassett (Rock County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 7, 2:30 PM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 7, 2:30 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SUN AUG 7 2011

.SYNOPSIS...
ON GOING CONVECTION THIS MORNING SHOULD CLEAR OUT THE ATMOSPHERE
ACROSS CENTRAL SECTIONS. THIS WILL RESULT IN BEST CHANCES FOR
AFTERNOON THUNDERSTORMS ACROSS THE WEST AS A SHORT WAVE APPROACHES.
DON/T SEE WIDESPREAD COVERAGE THIS AFTERNOON BUT MODELS AGREE ON
WIDESPREAD SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND MUCH OF
WEDNESDAY.

FLAT ZONAL FLOW WITH A SERIES OF SHARP SHORT WAVES CAN BE SEEN
THROUGH MID WEEK...BY FRIDAY HEIGHTS BUILD ACROSS THE ROCKIES AND
BRING COOLER AND LESS ACTIVE WEATHER IN THE EXTENDED.

&&

.SHORT TERM...
OVERNIGHT AND TODAY...THIS MORNING THE THUNDERSTORMS HAVE NOT GIVEN
UP...EVEN IN THE AREAS WHERE THUNDERSTORMS BROUGHT 70+ MPH WINDS AND
RAIN. WATCH WAS CLEARED AT 3 AM AND WHILE THERE IS NO SEVERE
THREAT...THE STORMS CONTINUE EAST OF HIGHWAY 83. WATER VAPOR AND
REGIONAL RADAR SHOW SHOWERY ACTIVITY TO OUR WEST AND THIS WILL
SPREAD ACROSS THE AREA THIS MORNING WHICH WILL HAVE A MINOR IMPACT ON
TEMPERATURES THIS MORNING. CLOUD COVER AND NORTH WINDS ALSO KEEP A
LID ON WARMING UP AND THE CHANCE OF THUNDERSTORMS. THE CAPE IS
PUSHED OUT THIS EVENING AS A FRONT SETTLES SOUTH. MODELS DISAGREE ON
STORMS FOR THIS AFTERNOON BUT KEPT ACTIVITY IN THE FORECAST.

TUESDAY...THE FRONT MAKES A RUN TO THE NORTH WITH SOUTHEAST WINDS
BRINGING MOISTURE AND INSTABILITY.  THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE UPSLOPE AREAS AROUND THE PANHANDLE AND THEN CONTINUE
INTO THE OVERNIGHT ACROSS MUCH OF THE CWA.

WEDNESDAY...A THUNDERSTORM COMPLEX WILL BE ON GOING IN THE EARLY AM
AND CONTINUE INTO MUCH OF THE DAY.  THIS WILL MAKE WEDNESDAY A VERY
COOL DAY AND HAVE LOWERED TEMPERATURES SOME 10 DEGREES BELOW NORMAL.

THURSDAY...IT APPEARS AN MCS MAY BE ORGANIZED SOUTH OF US IN KANSAS
AND NORTH OF US IN SOUTH DAKOTA.  IN BETWEEN THE TWO WE MAY SEE A
NORMAL DAY WITH TEMPERATURES IN THE 80S AND A CHANCE OF
THUNDERSTORMS GENERALLY AREA WIDE THOUGH THUNDERSTORMS ARE MOST
LIKELY NEAR NORTHERN NEBRASKA ALONG THE STATE LINE.

.EXTENDED TERM...
MODELS BUILD A RIDGE TO OUR WEST BRINGING SLIGHTLY BELOW NORMAL
TEMPERATURES FRIDAY AND THEN NEAR NORMAL TEMPERATURES INTO THE
WEEKEND. A COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT AND BRING
GENERALLY DRY CONDITIONS FRIDAY THROUGH SUNDAY.

&&

.AVIATION...
VFR IS EXPECTED MOST AREAS TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO EXIT THE FCST AREA BETWEEN
12Z AND 15Z FROM WEST TO EAST. THEREAFTER ISOLATED THUNDERSTORMS MAY
POP UP DURING THE MORNING AND AFTERNOON. MORE ORGANIZED SCATTERED
THUNDERSTORM DEVELOPMENT MAY ORGANIZE ACROSS NORTHWEST NEBRASKA THIS
AFTERNOON WHICH WILL MOVE SOUTHEAST THROUGH THE SANDHILLS AND INTO
SOUTH CENTRAL NEBRASKA THIS EVENING.

THUNDERSTORM DEVELOPMENT APPEARS UNLIKELY AFTER 06Z TONIGHT WITH VFR
THROUGHOUT THE FCST AREA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...HIRSCH
AVIATION...CDC
Hazardous weather outlook, Aug 7, 2:27 PM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SUN AUG 7 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-082030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
327 PM CDT SUN AUG 7 2011 /227 PM MDT SUN AUG 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA THROUGH THIS EVENING. THESE STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE. DISCRETE STORMS ARE EXPECTED OVER THE
PANHANDLE AND INTO WESTERN NEBRASKA...THEN SHOULD CONGEAL INTO A
CLUSTER OF STORMS THIS EVENING OVER CENTRAL NEBRASKA. PRIMARY
THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE ALSO POSSIBLE ON MONDAY IN LOCATIONS EAST OF
HIGHWAY 83...WHILE ON TUESDAY THE THREAT WILL RETURN FOR MUCH OF
WESTERN NEBRASKA. STORMS ARE EXPECTED TO DEVELOP LATE IN THE
AFTERNOON OR EARLY EVENING AND COULD POSSIBLY CONTINUE THROUGH THE
OVERNIGHT HOURS. LARGE HAIL AND WIND DAMAGE ARE THE SEVERE
WEATHER CONCERN.

WEDNESDAY AND THURSDAY...CONDITIONS REMAIN FAVORABLE FOR SEVERE
THUNDERSTORM DEVELOPMENT. WINDS ALOFT WILL CONTINUE STRONG AND A
STATIONARY FRONT WILL MEANDER NORTH AND SOUTH ACROSS KANSAS AND
SOUTHERN NEBRASKA THROUGH THE NEBRASKA PANHANDLE PROVIDING FOCUS
FOR STORM DEVELOPMENT AS A SERIES OF UPPER LEVEL DISTURBANCE MOVE
THROUGH THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS MUCH OF THE AREA
THROUGH THIS EVENING. IN ADDITION...ANY REPORTS OF SEVERE WEATHER
OR RAINFALL REPORTS WOULD BE APPRECIATED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

In the hours before

Special weather statement, Aug 7, 2:07 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
207 PM MDT SUN AUG 7 2011

NEZ022-072045-
GARDEN NE-
207 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR GARDEN COUNTY UNTIL 245 PM MDT...

AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF LISCO...OR 26 MILES WEST OF
OSHKOSH...MOVING EAST AT 25 MPH.

LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OSHKOSH...
  LISCO...
  RICHARDSON LAKE...
  DOGTOWN FLATS...
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...
  LEWELLEN...
  CRESCENT LAKE NWR...
  DEER LAKE...
  BRITTON LAKE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BROOKS
Special weather statement, Aug 7, 3:29 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM MDT SUN AUG 7 2011

NEZ004-022-072200-
GARDEN NE-SHERIDAN NE-
329 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN AND
NORTHERN GARDEN COUNTIES UNTIL 400 PM MDT...

AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PATTERSON LAKE...OR 31 MILES
EAST OF ALLIANCE...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
KINCAID LAKE AROUND 335 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ROBERG
Special weather statement, Aug 7, 3:45 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM MDT SUN AUG 7 2011

NEZ057-072215-
KEITH NE-
345 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KEITH COUNTY UNTIL 415
PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEMOYNE...OR 12 MILES NORTH OF OGALLALA...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
KINGSLEY DAM AROUND 350 PM MDT.
KEYSTONE AROUND 400 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG
Special weather statement, Aug 7, 4:17 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
517 PM CDT SUN AUG 7 2011

NEZ057-059-072245-
KEITH NE-LINCOLN NE-
517 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN AND EASTERN KEITH
COUNTIES UNTIL 545 PM CDT/445 PM MDT/...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF SARBEN...OR 17 MILES
NORTHEAST OF OGALLALA...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
SARBEN AND INTERSTATE 80 MILE MARKER 150 AROUND 425 PM MDT.
SUTHERLAND AND SUTHERLAND RESERVOIR STATE RECREATION AREA AROUND 540
PM CDT.
HERSHEY AROUND 545 PM CDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG

The radar

The North Platte radar (KLNX), 95 km away, was scanning. The volume nearest the first event began at 22:44 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 6 hail, 2 funnel cloud, 1 high wind. Local standard time, as filed.

Hail, Lincoln

When
August 7, 4:46 PM CST
Where
Lincoln County, 0.69 mi S of Hershey
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.160, -101.000

Half dollar size hail fell on the west side of Hershey.

Thunderstorm Wind, Logan

When
August 7, 5:05 PM CST
Where
Logan County, 5 mi W of Stapleton
Measured
66 kt (76 mph) measured gust
Property damage
$7,000
Reported by
COOP Observer
Coordinates
41.480, -100.617

In addition to the 76 m.p.h. measured gust west of Stapleton, the strong winds caused a large glass window to be blown out of a business building in the city of Stapleton.

Hail, Lincoln

When
August 7, 5:20 PM CST
Where
Lincoln County, 4.84 mi S of (Lbf)bird Fld North
Measured
1 in hail
Reported by
Public
Coordinates
41.060, -100.680

The ground was covered with hail. The largest hail was the size of quarters.

Hail, Keith

When
August 7, 4:24 PM MST
Where
Keith County, 8.35 mi SW of Paxton
Measured
1 in hail
Reported by
Public
Coordinates
41.030, -101.460

Hail, Cherry

When
August 7, 6:15 PM CST
Where
Cherry County, 0.86 mi NW of Kilgore
Measured
2.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
42.940, -100.980

Windshields and windows were broken from the large hail. Baseball size hail was also reported three and four miles north-northwest of Kilgore and two miles southwest of Kilgore. The hail fell in these locations between 7:15 p.m. CDT and 7:30 p.m. CDT and was also accompanied by 60 m.p.h. winds.

Thunderstorm Wind, Cherry

When
August 7, 6:20 PM CST
Where
Cherry County, 6.13 mi SE of Kilgore
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
Public
Coordinates
42.880, -100.870

Damage occurred to grain bins, outbuildings, windmills and pivots. Also, power lines and trees were blown down at a location five miles south of Kilgore. One of these trees fell on a house causing damage to the home.

Hail, Cherry

When
August 7, 6:40 PM CST
Where
Cherry County, 2.62 mi ENE of Kilgore
Measured
1.75 in hail
Reported by
Public
Coordinates
42.940, -100.920

Funnel Cloud, Cherry

When
August 7, 6:45 PM CST
Where
Cherry County, Valentine
Reported by
Law Enforcement
Coordinates
42.870, -100.550

Thunderstorm Wind, Cherry

When
August 7, 6:50 PM CST
Where
Cherry County, 7.55 mi SSW of Crookston
Measured
70 kt (81 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
42.830, -100.810

Building damage occurred on the property from the thunderstorm winds. Also, damage occurred to a stretch of fence at a property on the east edge of the city of Crookston.

Thunderstorm Wind, Cherry

When
August 7, 6:53 PM CST
Where
Cherry County, 7.39 mi WSW of (Vtn)miller Fld Vale
Measured
70 kt (81 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
42.820, -100.690

Many large trees were blown down over Bush Road.

Thunderstorm Wind, Cherry

When
August 7, 7:02 PM CST
Where
Cherry County, 0.61 mi N of (Vtn)miller Fld Vale
Measured
67 kt (77 mph) measured gust
Reported by
ASOS
Coordinates
42.859, -100.549

Thunderstorm Wind, Cherry

When
August 7, 7:14 PM CST to 8:30 PM CST
Where
Cherry County, 14.27 mi NNE of Brownlee
Measured
54 kt (62 mph) measured gust
Reported by
RAWS
Coordinates
42.480, -100.550

The strong winds lasted over an hour as the observation from the Remote Automated Weather Station at 9:14 p.m. CDT was 59 m.p.h.. Also, a cooperative observer one mile to the southwest reported winds of 60 m.p.h. at the same time.

Hail, Cherry

When
August 7, 7:15 PM CST
Where
Cherry County, 8.99 mi SE of (Vtn)miller Fld Vale
Measured
1.5 in hail
Reported by
Public
Coordinates
42.770, -100.410

Thunderstorm Wind, Cherry

When
August 7, 7:15 PM CST to 7:35 PM CST
Where
Cherry County, 10.41 mi NW of Wood Lake
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
42.740, -100.370

Many trees were blown down and building damage was also observed. Winds of greater than 60 m.p.h. lasted for about 20 minutes in this area.

Thunderstorm Wind, Brown

When
August 7, 7:25 PM CST to 8:30 PM CST
Where
Brown County, 0.73 mi SSW of (Anw)ainsworth Muni
Measured
62 kt (71 mph) measured gust
Property damage
$5,000
Reported by
AWOS
Coordinates
42.571, -99.986

Winds increased above 60 m.p.h. at 8:25 p.m. CDT and stayed above 60 m.p.h. through 9:30 p.m. CDT. The peak gust of 70 m.p.h. occurred at 8:42 p.m. CDT. There was also great amounts of tree damage in the city of Ainsworth from the strong winds.

Thunderstorm Wind, Rock

When
August 7, 7:50 PM CST
Where
Rock County, 2.95 mi SSW of Bassett
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.540, -99.540

Power lines were blown down south of Bassett. This caused power to be out in Bassett until 2:00 a.m. Monday morning August 8th.

High Wind, Eastern Cherry

When
August 7, 8:20 PM CST
Where
Eastern Cherry forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

Funnel Cloud, Holt

When
August 7, 8:29 PM CST
Where
Holt County, 0.86 mi SW of (Onl)o Neill Arpt
Reported by
Trained Spotter
Coordinates
42.460, -98.690

A wall cloud and possible funnel cloud was observed between O'Neill and Emmet.

Thunderstorm Wind, Holt

When
August 7, 8:29 PM CST
Where
Holt County, 0.51 mi W of Atkinson
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
42.530, -98.980

Thunderstorm Wind, Holt

When
August 7, 8:35 PM CST
Where
Holt County, 0.86 mi NE of (Onl)o Neill Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
42.480, -98.670

Thunderstorm Wind, Holt

When
August 7, 8:58 PM CST
Where
Holt County, 6 mi W of Atkinson
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.530, -99.088

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333270, 336736, 333272, 333271, 333279, 333307, 333277, 333281, 333308, 333311, 333286, 333300, 333276, 333309, 333293, 333312, 333341, 333282, 333296, 333297, 333299.